MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC SWIVEL DIRECT FLOW INSERT; SCALER

HU-FRIEDY MFG. CO. LLC SWIVEL DIRECT FLOW INSERT; SCALER
Model Number UI30SD100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a dental procedure the tip of their thin swivel direct flow detached in the patient's mouth resulting in them swallowing it.There was no report of patient harm.The patient subsequently saw a physician and the tip was found in the patient's stomach.It is unknown if any medical treatment was administered.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned to hu-friedy for evaluation.Evaluation results determined that the tip breakage may be attributed to the instrument being dropped prior to the patient procedure or misuse by user facility personnel.The reprocessing of hu-friedy dental hand instruments and accessories states (section 3.2), "inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not further use damaged instruments." the device history record (dhr) for the subject lot was reviewed and no abnormalities were noted.No additional issues noted.

Brand Name
SWIVEL DIRECT FLOW INSERT
Common Device Name
SCALER
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer Contact
daniel davy
3232 n rockwell st.
chicago, IL 60618
4403927453
MDR Report Key19332834
Report Number1416605-2024-00005
Device Sequence Number19585623
Product Code ELC
UDI-Device Identifier10889950075620
UDI-Public10889950075620
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI30SD100
Device Catalogue NumberUI30SD100
Device Lot Number523
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown